Alert archive / Florida / River Flood Warnings in 2008
River Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 2, 2008, 7:45 AM CST for Escambia County, Florida; Escambia County, Alabama. It took effect at Feb 2, 2008, 9:49 AM CST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2008, 7:45 AM CST (13:45 UTC)
- In effect from
- Feb 2, 2008, 9:49 AM CST
- Expired
- Feb 4, 2008, 9:26 PM CST
- In force
- 60 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 17.42 ft at Feb 3, 2008, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 021347 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 745 AM CST SAT FEB 2 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED THE RIVER TO RISE QUICKLY OVERNIGHT. RIVER LEVELS ARE FORECAST TO RISE TO FLOOD STAGE THIS SATURDAY MORNING...AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-031347- /O.NEW.KMOB.FL.W.0001.080202T1549Z-080205T0600Z/ /CTYF1.1.ER.080202T1549Z.080203T1200Z.080205T0000Z.NO/ 745 AM CST SAT FEB 2 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE ESCAMBIA RIVER NEAR CENTURY * FROM THIS MORNING UNTIL LATE MONDAY NIGHT * AT 7 AM SATURDAY THE STAGE WAS...16.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * AT 17.5 FEET...SOME FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE UNTIL THE RIVER LEVEL DROPS BELOW 13 FEET. $$
4 follow-up statements
000 WGUS84 KMOB 021655 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1055 AM CST SAT FEB 02 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-031655- /O.CON.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/ /CTYF1.1.ER.080202T1555Z.080203T1200Z.080205T0000Z.NO/ 1055 AM CST SAT FEB 02 2008 THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * UNTIL LATE MONDAY NIGHT * AT 10AM SATURDAY THE STAGE WAS 17 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. AT 17.0 FEET, CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR. $$
000 WGUS84 KMOB 031706 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1106 AM CST SUN FEB 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-041706- /O.EXT.KMOB.FL.W.0001.000000T0000Z-080205T1500Z/ /CTYF1.1.ER.080202T1555Z.080203T1600Z.080205T0900Z.NO/ 1106 AM CST SUN FEB 03 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * UNTIL TUESDAY MORNING * AT 10 AM SUNDAY THE STAGE WAS 17.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17 FEET * THE RIVER WILL REMAIN NEAR 17.4 FEET UNTIL EARLY MONDAY MORNING...THEN BEGIN TO FALL. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 17 FEET, SOME FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 041508 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 908 AM CST MON FEB 04 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-050600- /O.EXT.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/ /CTYF1.1.ER.080202T1555Z.080203T2115Z.080205T0000Z.NO/ 908 AM CST MON FEB 04 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * UNTIL LATE TONIGHT * AT 8AM MONDAY THE STAGE WAS 17.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. AT 17.0 FEET, CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR. $$
000 WGUS84 KMOB 050326 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 926 PM CST MON FEB 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA AND FLORIDA... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY ALABAMA AND ESCAMBIA COUNTY FLORIDA. .THE RIVER HAS CRESTED AND FELL BELOW FLOOD STAGE THIS AFTERNOON. ANOTHER STORM SYSTEM WILL APPROACH THE CENTRAL GULF COAST REGION ON TUESDAY. WITH THE GROUND ALREADY SATURATED ACROSS THE AREA...HEAVY RAIN MAY CAUSE THE RIVER TO QUICKLY RISE AGAIN. THUS INTERESTED PARTIES ARE ENCOURAGED TO STAY ABREAST THE LATEST FORECASTS FOR THE ESCAMBIA RIVER AND OTHER AREA WATERWAYS. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC053-FLC033-050356- /O.CAN.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/ /CTYF1.1.ER.080202T1555Z.080203T2115Z.080204T2001Z.NO/ 926 PM CST MON FEB 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE ESCAMBIA RIVER NEAR CENTURY * AT 8PM MONDAY THE STAGE WAS 16.8 FEET AND FALLING. * FLOOD STAGE IS 17 FEET * THE RIVER EXPECTED TO CONTINUE TO FALL OVER THE NEXT DAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 2, 4:55 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 2, 4:55 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CST SAT FEB 2 2008 .SHORT TERM (TODAY AND TONIGHT)...WATER VAPOR SATELLITE IMAGERY ALONG WITH UPPER AIR OBSERVATIONS SHOWS A PLUME OF BROKEN OPAQUE MID/HIGH LEVEL CLOUD COVER SPREADING RAPIDLY EASTWARD INTO THE FORECAST AREA. HIGH LEVEL MOISTURE IS INITIALIZED WELL IN THE NAM AND GFS SOLUTIONS WITH MUCH INCREASED RH VALUES ALOFT SETTING UP OVER THE AREA TODAY AND TONIGHT. THUS...FORECASTERS HAVE MADE SOME ADJUSTMENTS TO SKY GRIDS WITH A RESULTANT PARTLY TO MOSTLY CLOUDY SKY CONDITION. ALTHOUGH CLOUD COVER IS ON THE INCREASE...NOT ANTICIPATING RAIN IN THE SHORT TERM AS THE MOISTURE LEVELS IN THE LOW TO MID LEVELS WILL BE LOW. PRECIPITABLE WATERS START OUT BELOW A QUARTER INCH...ONLY RECOVERING TO A HALF TO ONE INCH BY LATE TONIGHT. HIGH PRESSURE EXTENDS FROM THE APPALACHIANS INTO THE MID ATLANTIC...WHICH SUGGESTS SOME RECOVERY TO TEMPERATURES. MUST TAKE INTO ACCOUNT HIGH LEVEL CLOUD COVER WHEN CONSIDERING THE OFFICIAL TEMPERATURE FORECAST. HAVE TAKEN A BLEND OF THE GFS AND MET SOLUTIONS FOR DAYTIME HIGHS...RANGING FROM THE LOW TO MID 60S. TONIGHT...MOS SOLUTIONS FOR MINS ALONG THE COAST ARE FAIRLY CLOSE AS WILL BE THE NUMBERS. OVER THE INTERIOR...HAVE TRENDED CLOSER TO THE WARMER MET GUIDANCE DUE TO CLOUDS. /10 .LONG TERM (SUNDAY THROUGH NEXT SATURDAY)...THE SURFACE RIDGE MOVES OFF THE CAROLINA COAST SUNDAY WITH A LIGHT SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY UPPER FLOW RESULTING IN PERIODS OF CLOUDS. THE GFS/ECMWF STILL GENERATE SOME WIDESPREAD RAIN NORTHWEST OF OUR AREA SUNDAY ALONG THE SOUTHERN EDGE OF THE STRONGER MIDLEVEL WESTERLIES. KEPT HIGHER POPS (AROUND 50 PERCENT) GOING OVER OUR NORTHWESTERN ZONES SUNDAY AS A SHORTWAVE SLIPS EASTWARD ACROSS TENNESSEE...WITH A SLIGHT CHANCE ALONG THE COAST WEST OF PENSACOLA. ON MONDAY THE FIRST IMPULSE LIFTS OUT TO THE NORTHEAST AS THE UPPER TROUGH STARTS TO AMPLIFY OVER TEXAS. WE CARRY A SMALL CHANCE OF SHOWERS OVER MAINLY THE NORTHWESTERN COUNTIES ON MONDAY. UNFORTUNATELY FAT TUESDAY REMAINS IN QUESTION RAIN-WISE...AS THE UPPER TROUGH OVER THE SOUTHERN PLAINS STARTS TO EJECT EASTWARD AND A COLD FRONT STARTS SURGING INTO OUR AREA FROM THE NORTHWEST LATE TUESDAY. THE LATEST RUNS OF THE GFS HAVE STARTED TRENDING NORTH WITH THE STRONGER UPPER DYNAMICS AND SURFACE LOW TUESDAY...ESSENTIALLY TAKING THE GREATEST SEVERE THREAT NORTH OF OUR AREA. THAT IS NOT TO SAY WE WONT GET A FEW SEVERE STORMS DOWN HERE...GIVEN THE ENTRANCE REGION OF THE 40-50 KT LOW LEVEL JET IS STILL ADVERTISED BY BOTH THE GFS AND ECMWF TO TRANSLATE ACROSS OUR INLAND COUNTIES TUESDAY EVENING. BOTH MODELS HAVE AMPLE INSTABILITY FOR NUMEROUS THUNDERSTORMS TUESDAY AFTERNOON IN THE WEST AND TUESDAY EVENING IN THE CENTRAL AND EASTERN COUNTIES. THE SQUALL LINE MOVES EAST OF OUR AREA BY WEDNESDAY MORNING...AND WE MAINTAIN A GENERALLY DRY FORECAST THROUGH THE REMAINDER OF THE FORECAST PERIOD. /05 && .MARINE...HIGH PRESSURE POSITIONED TO OUR NORTHEAST...ALLOWS FOR A LIGHT ONSHORE FLOW THIS WEEKEND. SEAS LOOK TO RANGE FROM NEAR 2 FEET NEAR SHORE AND 3 TO 4 FEET WELL OFFSHORE. AN IMPULSE IN THE FLOW PASSING EAST NORTHEAST ACROSS THE DEEP SOUTH LATE SUNDAY/MONDAY MORNING MAY CAUSE AN INCREASE IN WINDS AND A BUILD IN SEAS TO START OUT THE NEW WEEK. MAIN WEATHER SYSTEM TO IMPACT THE AREA COMES TUESDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. SOUTHERLY FLOW INCREASES WITH A POSSIBLE RANGE FROM 20 TO 30 KNOTS THROUGH THE DAY TUESDAY. THIS LONG SOUTHERLY FETCH ALLOWS FOR SEAS TO BUILD FROM 5 TO 7 FEET NEAR SHORE AND UPWARDS TO AROUND 8 FEET WELL OFFSHORE. CREATING ADDITIONAL PROBLEMS FOR MARINERS WILL BE THE PASSAGE OF A LINE OF THUNDERSTORMS WHICH WILL LIKELY BRING STRONGER WINDS AND LOCALLY HIGHER SEAS TUESDAY NIGHT. WEATHER CLEARS THE AREA BY WEDNESDAY. /10 && .FIRE WEATHER...DEWPOINT FORECAST FOR TODAY HAS THE RH LEVELS DROPPING TO AROUND 30 PERCENT OVER PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHERN OKALOOSA COUNTY FLORIDA THIS AFTERNOON...HOWEVER THE DURATION OF LOW RH BELOW 35 PERCENT DOES NOT APPEAR TO MEET RED FLAG CRITERIA OVER FLORIDA. THEREFORE WE DROPPED THE FIRE WEATHER WATCH FOR TODAY OVER NORTHERN OKALOOSA COUNTY. OTHERWISE...HIGH PRESSURE MOVES EAST OF THE REGION TODAY WITH A LIGHT SOUTHERLY TRANSPORT FLOW SETTING UP THIS AFTERNOON AND EVENING. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 47 70 58 / 00 05 20 30 PENSACOLA 62 46 68 57 / 00 05 10 20 DESTIN 62 46 66 58 / 00 05 05 20 EVERGREEN 66 38 70 50 / 00 05 20 30 WAYNESBORO 65 45 65 57 / 00 05 50 50 CAMDEN 65 38 69 51 / 00 05 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 10/MANISCALCO 05/GARMON
Hazardous weather outlook, Feb 2, 5:20 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CST SAT FEB 2 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 520 AM CST SAT FEB 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS FORECAST LATE THIS WEEKEND. WITH HIGH PRESSURE TO THE EAST OF THE AREA EARLY NEXT WEEK...PATCHY FOG IS POSSIBLE EARLY MONDAY MORNING. AN APPROACHING COLD FRONT ON TUESDAY BRINGS INCREASING WINDS AND BUILDING SEAS...ELEVATING HAZARDOUS CONDITIONS FOR MARINE NAVIGATION...ESPECIALLY FOR SMALLER MARINE CRAFT. THUNDERSTORMS ARE FORECAST TO BEGIN LINING UP FROM EASTERN ARKANSAS...DOWN THROUGH LOUISIANA TO OFF THE SOUTHEAST TEXAS COAST EARLY IN THE DAY TUESDAY...AHEAD OF THE FRONT. THE SQUALL LINE MOVES RAPIDLY EASTWARD DURING THE DAY...IMPACTING THE WESTERN PORTIONS OF THE FORECAST AREA LATE TUESDAY AFTERNOON. THE LINE OF STORMS CONTINUES EASTWARD THROUGH THE REMAINDER OF THE AREA TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. IT APPEARS THE RISK OF SEVERE THUNDERSTORMS WILL BE SLIGHTLY HIGHER OVER THE INTERIOR OF SOUTHEAST MISSISSIPPI AND THE INTERIOR OF SOUTHWEST ALABAMA LATE TUESDAY. THESE AREAS WILL BE UNDER THE BEST ATMOSPHERIC DYNAMICS FAVORABLE FOR SEVERE THUNDERSTORMS. HOWEVER...STRONG TO A FEW SEVERE THUNDERSTORMS ARE POSSIBLE CLOSER TO THE COAST AND OVER THE MARINE AREA AS WELL. IT APPEARS THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TUESDAY THROUGH EARLY WEDNESDAY MORNING FOR THE POTENTIAL OF SEVERE THUNDERSTORMS.
Nearby
River Flood Warnings in Florida, 2008River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.